Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 22, 2013, 11:58 AM CST for 12 counties in Wisconsin. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 11:58 AM CST (17:58 UTC)
- Expired
- Jan 23, 2013, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Shawano County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS43 KGRB 221758 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CST TUE JAN 22 2013 ...BITTER COLD CONTINUES OVER NORTHEAST AND CENTRAL WISCONSIN... WIZ005-010-011-018-019-230200- /O.CAN.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/ /O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1158 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES OF 20 BELOW TO 25 BELOW WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING...DROPPING TO NEAR 30 BELOW TOWARDS DAWN ON WEDNESDAY. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ012-030-230200- /O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ /O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/ FLORENCE-MARATHON- INCLUDING THE CITY OF...WAUSAU 1158 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WIND CHILL VALUES NEAR 20 BELOW ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...DROPPING TO 25 BELOW TOWARD WEDNESDAY MORNING. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ013-020>022-031-035>040-045-048>050-073-074-221900- /O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WOOD- PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1158 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. WHILE STILL COLD...MOST WIND CHILL VALUES ACROSS THE AREA HAVE RISEN ABOVE 20 BELOW...THUS THE ADVISORY IS NO LONGER IN EFFECT. $$
4 follow-up statements
270 WWUS43 KGRB 222022 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 222 PM CST TUE JAN 22 2013 ...BITTER COLD CONTINUES OVER NORTHEAST AND CENTRAL WISCONSIN... WIZ013-020>022-031-073-074-230430- /O.EXB.KGRB.WC.Y.0003.130123T0300Z-130123T1500Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...CRIVITZ 222 PM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. * WIND CHILL VALUES WILL DROP TO 20 BELOW THIS EVENING...FALLING TO AROUND 25 BELOW TOWARD WEDNESDAY MORNING. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010>012-018-019-030-230430- /O.CON.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 222 PM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WIND CHILL VALUES OF 20 BELOW TO 25 BELOW WILL CONTINUE THROUGH THIS EVENING...DROPPING TO NEAR 30 BELOW TOWARDS DAWN ON WEDNESDAY. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
957 WWUS43 KGRB 230210 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 810 PM CST TUE JAN 22 2013 WIZ013-020>022-031-073-074-231030- /O.CON.KGRB.WC.Y.0003.130123T0300Z-130123T1500Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...CRIVITZ 810 PM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WIND CHILL VALUES AROUND 25 BELOW ZERO ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010>012-018-019-030-231030- /O.CON.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 810 PM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WIND CHILL VALUES AROUND 30 BELOW ZERO ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN 20 TO 25 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
767 WWUS43 KGRB 231003 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST WED JAN 23 2013 WIZ020-022-030-031-073-074-231115- /O.CAN.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... CRIVITZ 403 AM CST WED JAN 23 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. WINDS DIMINISHED OVERNIGHT AND WIND CHILLS NO LONGER MEET ADVISORY CRITERIA. IT WILL REMAIN VERY COLD...HOWEVER. $$ WIZ005-010>013-018-019-021-231500- /O.CON.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 403 AM CST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES AROUND 30 BELOW ZERO ARE EXPECTED THROUGH EARLY MORNING. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 25 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
480 WWUS43 KGRB 231503 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 903 AM CST WED JAN 23 2013 ...WIND CHILLS IMPROVING THIS MORNING... .WIND CHILL READINGS ARE WARMING THIS MORNING BETWEEN 10 AND 20 BELOW ZERO. THOUGH IT WILL REMAIN VERY COLD...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ADDITIONAL WIND CHILL HEADLINES MAY BE REQUIRED TONIGHT. WIZ005-010>013-018-019-021-231615- /O.EXP.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 903 AM CST WED JAN 23 2013 ...WIND CHILL ADVISORY HAS EXPIRED... $$ MPC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:38 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 22, 11:38 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1138 AM CST TUE JAN 22 2013 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH WEDNESDAY. THE COLDEST AIR OF THE SEASON WILL REMAIN ACROSS THE REGION THROUGH TONIGHT. IN FACT THE -31C 850MB TEMPERATURE AT GREEN BAY LAST EVENING WAS THE COLDEST IN THE CONTINENTAL UNITED STATES. THE COLDEST OF THE AIR WILL BEGIN TO SHIFT TO THE EAST WEDNESDAY AS A TROUGH APPROACHES FROM THE NORTHERN PLAINS. THE TROUGH WILL BE FOLLOWED BY A REINFORCING PUSH OF COLD AIR FROM CENTRAL CANADA. THE NEXT PUSH OF COLD AIR IS VERY COLD BUT NOT AS COLD AS WHAT WE HAVE NOW. THE AIR IS PLENTY COLD FOR LAKE EFFECT SNOW...BUT THE WIND DIRECTION IS NOT FAVORABLE FOR VILAS COUNTY SO DO NOT EXPECT MORE THAN FLURRIES TODAY. THE WINDS DO BECOME MORE NORTHWESTERLY BY WEDNESDAY AFTERNOON SO LAKE EFFECT SNOW POSSIBLE THEN. SOME SNOW FLURRIES POSSIBLE ELSEWHERE WEDNESDAY AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. A WARMING TREND CAN BE EXPECTED THROUGH THE END OF THE WORK WEEK AS AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS BREAKS DOWN AND FLOW ACROSS THE REGION BECOMES MORE ZONAL. LAKE EFFECT SNOW SHOWERS SHOULD WIND DOWN...BUT A CLIPPER SYSTEM WILL BRING SNOW CHANCES TO THE AREA THURSDAY NIGHT THROUGH FRIDAY. SNOW SHOULD END BUT COLDER TEMPERATURES CAN BE EXPECTED FRIDAY NIGHT AS SURFACE HIGH PRESSURE DRIFTS ACROSS WISCONSIN. RETURN FLOW WILL BRING WARMER WEATHER FOR EARLY NEXT WEEK AND CHANCES FOR PRECIPITATION WILL ALSO INCREASE. WENT MOSTLY WITH A BLEND OF THE ECMWF AND PREVIOUS FORECAST FOR TEMPERATURES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && .AVIATION...QUIET AND COLD CONTINUING. SOME INCREASE IN MID LEVEL CLOUDS WITH UPPER DISTURBANCE MOVING THROUGH WED MORNING. TE && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 AM CST WEDNESDAY FOR WIZ005-010>012- 018-019-030. &&
Hazardous weather outlook, Jan 22, 4:09 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CST TUE JAN 22 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 409 AM CST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FRIGID AIR WILL REMAIN ACROSS THE REGION TODAY AND TONIGHT. THE COMBINATION OF VERY COLD TEMPERATURES AND MODERATE NORTHWEST WINDS WILL PRODUCE WIND CHILL VALUES FROM 25 BELOW ZERO NEAR LAKE MICHIGAN TO AS MUCH AS 40 BELOW ZERO OVER NORTH-CENTRAL WISCONSIN THROUGH MIDDAY TODAY. AIR THIS COLD CAN CAUSE FROSTBITE IN A MATTER OF MINUTES IF PROPER CLOTHING IS NOT WORN. PLEASE REFER TO THE LATEST WIND CHILL ADVISORY AND WARNING FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ALBERTA CLIPPER COULD BRING SNOW TO THE REGION THURSDAY NIGHT AND FRIDAY AND PRODUCE HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-231015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 409 AM CST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.